Alert archive / North Dakota / Wind Chill Advisories in 2013

Wind Chill Advisory 3, NWS Bismarck, ND

January 19, 201332 counties in North Dakota

NWS Bismarck, ND issued this wind chill advisory at Jan 19, 2013, 2:37 PM MST for 32 counties in North Dakota. It was in force for 42 hr.

The area

The counties it named.

The facts

Issued
Jan 19, 2013, 2:37 PM MST (21:37 UTC)
Expired
Jan 21, 2013, 9:02 AM MST
In force
42 hr
Issued by
NWS Bismarck, ND
All 32 counties

Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 9.6 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2013-01-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2013-01-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1192 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind chill advisory went out at Jan 19, 11:49 AM MST, 2 hours 48 minutes earlier.

Area forecast discussion, Jan 19, 11:49 AM MST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
1249 PM CST SAT JAN 19 2013

.DISCUSSION...NOT TOO MANY UPDATES WERE MADE TO THE ONGOING
FORECAST. EVEN THOUGH GROUND BLIZZARD CONDITIONS ARE WINDING DOWN
ACROSS THE EXTREME NORTHEASTERN CWA...WILL CONTINUE THE BLIZZARD
WARNING THIS AFTERNOON AS REDUCED VISIBILITIES ARE STILL
PROBLEMATIC IN OPEN COUNTRY.

SOLID WIND ADVISORY CONDITIONS CONTINUE ACROSS CENTRAL AND EASTERN
NORTH DAKOTA. A FEW SPOTS HAVE REPORTED SUSTAINED WINDS AROUND 40
MPH. THE 18Z LAPS ANALYZED AN 850MB WIND SPEED MAXIMUM AROUND 57
KNOTS OVER SOUTH CENTRAL NORTH DAKOTA. HOWEVER...VERTICAL MIXING
OF THE HIGHER WINDS ALOFT HAVE BEEN DIFFICULT DUE TO THE LAGGING
STRONG CAA. FOR NOW WILL MAINTAIN THE WIND HEADLINES AS IS...WITH
MODIFICATIONS TO THE AREAL EXTENT OF THE WIND HEADLINES EXPECTED
BY THE AFTERNOON PACKAGE ISSUANCE.

&&

.AVIATION...18Z TAFS. MVFR...WITH PERHAPS A FEW REDUCTIONS TO IFR
WILL CONTINUE EARLY THIS AFTERNOON AS GUSTY NORTHWEST WINDS CREATE
AREAS OF BLOWING SNOW. LIGHT SNOW COULD ALSO LINGER FOR A COUPLE
OF HOURS...BUT EXPECT IMPACTS FROM THE SNOW ITSELF TO BE FAIRLY
MINIMAL. THE WINDS WILL GRADUALLY SUBSIDE FROM WEST TO EAST
THROUGH THE AFTERNOON AND EARLY EVENING...WHICH WILL BRING AN END
TO THE BLOWING SNOW THREAT. ANOTHER CHANCE OF SNOW ARRIVES TONIGHT
WITH MVFR/IFR CEILINGS AND/OR VISIBILITIES POSSIBLE.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL 4 PM CST THIS AFTERNOON FOR NDZ003-011-
012-022-023-025.

WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR NDZ002-010-019-
021.

BLIZZARD WARNING UNTIL 4 PM CST THIS AFTERNOON FOR NDZ004-005-
013.

HIGH WIND WARNING UNTIL 6 PM CST THIS EVENING FOR NDZ036-037-048.

WIND ADVISORY UNTIL 6 PM CST /5 PM MST/ THIS EVENING FOR NDZ020-
034-035-042-045>047-050-051.

&&

TM...UPDATE
CK...AVIATION
Hazardous weather outlook, Jan 19, 3:12 AM MST, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
412 AM CST SAT JAN 19 2013

NDZ004-005-013-201015-
BOTTINEAU-ROLETTE-PIERCE-
412 AM CST SAT JAN 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A BLIZZARD WARNING HAS BEEN ISSUED. FOR THE LATEST INFORMATION
CHECK WEATHER.GOV/BIS.

WIND CHILLS ARE FORECAST TO BE AS LOW AS 35 BELOW TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WIND CHILLS ARE FORECAST TO BE AS LOW AS 50 BELOW SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF BLOWING SNOW ARE ENCOURAGED SATURDAY BY
CALLING THE NATIONAL WEATHER SERVICE AT 1-800-247-0212.

NDZ003-011-012-022-023-025-036-037-048-201015-
RENVILLE-WARD-MCHENRY-SHERIDAN-WELLS-FOSTER-KIDDER-STUTSMAN-
LA MOURE-
412 AM CST SAT JAN 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING HAS BEEN ISSUED. FOR THE LATEST INFORMATION
CHECK WEATHER.GOV/BIS.

WIND CHILLS ARE FORECAST TO BE AS LOW AS 30 BELOW TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WIND CHILLS ARE FORECAST TO BE AS LOW AS 50 BELOW SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF HIGH WINDS OR BLOWING SNOW ARE ENCOURAGED
SATURDAY BY CALLING THE NATIONAL WEATHER SERVICE AT 1-800-247-0212.

NDZ002-010-019>021-034-035-042-045>047-050-051-201015-
BURKE-MOUNTRAIL-MERCER-OLIVER-MCLEAN-MORTON-BURLEIGH-GRANT-SIOUX-
EMMONS-LOGAN-MCINTOSH-DICKEY-
412 AM CST SAT JAN 19 2013 /312 AM MST SAT JAN 19 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

 WIND ADVISORY HAS BEEN ISSUED. SEE WEATHER.GOV/BIS FOR LATEST
INFORMATION CHECK WEATHER.GOV/BIS.

WIND CHILLS ARE FORECAST TO BE AS LOW AS 30 BELOW TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WIND CHILLS ARE FORECAST TO BE AS LOW AS 45 BELOW SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF WINDS OR BLOWING SNOW ARE ENCOURAGED SATURDAY BY
CALLING THE NATIONAL WEATHER SERVICE AT 1-800-247-0212.

NDZ001-009-017-018-031>033-040-041-043-044-201015-
DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
HETTINGER-BOWMAN-ADAMS-
412 AM CST SAT JAN 19 2013 /312 AM MST SAT JAN 19 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

WIND CHILLS MAY BE AS LOW AS 30 BELOW TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WIND CHILLS MAY BE AS LOW AS 40 BELOW MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Jan 19, 9:48 AM MST, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1048 AM CST SAT JAN 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1034 AM     BLIZZARD         2 N ROLLA               48.88N  99.62W
01/19/2013                   ROLETTE            ND   AWOS

            VISIBILITIES HAVE BEEN ONE QUARTER MILE OR LESS SINCE
            715 AM CST. HIGHEST WIND GUST WAS 59 MPH. GROUND
            BLIZZARD IS STILL ONGOING.

&&

AC
Local storm report, Jan 19, 10:16 AM MST, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1116 AM CST SAT JAN 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1107 AM     HIGH SUST WINDS  MINOT                   48.23N 101.30W
01/19/2013  M40 MPH          WARD               ND   AWOS

            HIGH WINDS OF 40 MPH GUSTING TO 45 MPH AT MINOT AFB

&&

AC
Local storm report, Jan 19, 10:46 AM MST, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1146 AM CST SAT JAN 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1143 AM     BLIZZARD         BOTTINEAU               48.83N 100.44W
01/19/2013                   BOTTINEAU          ND   EMERGENCY MNGR

            VISIBILITIES WERE LESS THAN ONE QUARTER MILE IN BLOWING
            SNOW BETWEEN 7AM-11AM CST...ESPECIALLY IN OPEN COUNTRY.
            SUSTAINED WIND SPEEDS WERE AT LEAST 40 MPH. CONDITIONS
            ARE IMPROVING.

&&

TM

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 2:37 PM MSTWind Chill WarningBISBottineau, Burke, Burleigh, Dickey, Divide, Dunn and 18 more45 hr

Nearby

Wind Chill Advisories in North Dakota, 2013Every wind chill advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.